Advances in Differential Equations

Elliptic equations with competing rapidly varying nonlinearities and boundary blow-up

Florica Corina Cîrstea

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove that $\Delta u+au=b(x)f(u)$ possesses a unique positive solution such that $\lim_{{\rm dist}(x,\partial\Omega)\to 0}u(x)=\infty$, where $\Omega$ is a smooth bounded domain in ${{\mathbb R} }^N$ and $a\in {{\mathbb R} }$. Here $b$ is a smooth function on $\overline \Omega$ which is positive in $\Omega$ and may vanish on $\partial{\Omega}$ (possibly at a very degenerate rate such as $\exp(-[{\rm dist}(x,\partial\Omega)]^q)$ with $q < 0$). We assume that $f$ is locally Lipschitz continuous on $[0,\infty)$ with $f(u)/u$ increasing for $u>0$ and $f(u)$ grows at $\infty$ faster than any power $u^p$ ($p>1$). As a distinct feature of this study appears the asymptotic behaviour of the boundary blow-up solution, which breaks up depending on how $b(x)$ vanishes on $\partial\Omega$ and how fast $f$ grows at $\infty$.

Article information

Adv. Differential Equations, Volume 12, Number 9 (2007), 995-1030.

First available in Project Euclid: 18 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations
Secondary: 35B40: Asymptotic behavior of solutions


Cîrstea, Florica Corina. Elliptic equations with competing rapidly varying nonlinearities and boundary blow-up. Adv. Differential Equations 12 (2007), no. 9, 995--1030.

Export citation